Multistability and cyclic attractors in duopoly games. (English) Zbl 0960.91017

In this paper, the authors developed a multistability and cyclic attractors in duopoly games. Existence and uniqueness of the games are illustrated by numerical experiments. The obtained results can be applied to plane maps and its application can be made in oscillating electrical circuits.
Reviewer: P.Mahanti


91A20 Multistage and repeated games
91B38 Production theory, theory of the firm
37N99 Applications of dynamical systems
91B99 Mathematical economics
Full Text: DOI


[1] Bischi, G. I.; Gardini, L., Cycles and bifurcations in duopoly games (1997), mimeo: mimeo University of Urbino
[3] Cournot, A., Récherches sur les principes matématiques de la théorie de la richesse (1838), Hachette: Hachette Paris
[4] Dana, R. A.; Montrucchio, L., Dynamic complexity in duopoly games, Journal of Economic Theory, 40, 40-56 (1986) · Zbl 0617.90104
[5] Devaney, R. L., An Introduction to Chaotic Dynamical Systems (1987), The Benjamin/Cummings Publishing Company: The Benjamin/Cummings Publishing Company Menlo Park, California
[6] Gardini, L., Homoclinic bifurcations in \(n\)-dimensional endomorphisms, due to expanding periodic points, Nonlinear Analysis, TMA, 23, 8, 1039-1089 (1994) · Zbl 0821.58030
[7] Gardini, L.; Lupini, R., One-dimensional chaos in impulsed linear oscillating circuits, Int. J. of Bif. & Chaos, 3, 4, 921-941 (1993) · Zbl 0894.58051
[8] Grebogi, C.; Ott, E., Crises sudden changes in chaotic attractors and transient chaos, Phisica, 7D, 181-200 (1983) · Zbl 0561.58029
[9] Gumowski, I.; Mira, C., Dynamique Chaotique (1980), Cepadues Editions: Cepadues Editions Toulose
[10] Kopel, M., Simple and complex adjustment dynamics in cournot duopoly models, Chaos Solitons & Fractals, 7, 12, 2031-2048 (1996) · Zbl 1080.91541
[11] Li, T.; Yorke, J. A., Period three implies chaos, Amer. Math. Monthly, 82, 985-992 (1975) · Zbl 0351.92021
[12] Lupini, R.; Lenci, S.; Gardini, L., Poincarè maps of impulsed oscillators and chaotic dynamic, Il Nuovo Cimento B, 427-454 (1996)
[13] Milnor, J., On the concept of attractor, Commun. Math. Phys., 99, 177-197 (1985) · Zbl 0595.58028
[14] Mira, C., Chaotic Dynamics (1987), World Scientific: World Scientific Singapore
[15] Mira, C.; Gardini, L.; Barugola, A.; Cathala, J. C., Chaotic Dynamics in Two-Dimensional Noninvertible Maps (1996), World Scientific: World Scientific Singapore · Zbl 0906.58027
[16] Puu, T., Chaos in duopoly pricing, Chaos, Solitons & Fractals, 1, 6, 573-581 (1991) · Zbl 0754.90015
[17] Rand, D., Exotic phenomena in games and duopoly models, J. Math. Econ., 5, 173-184 (1978) · Zbl 0393.90014
[19] Singer, D., Stable orbits and bifurcation of maps of the interval, SIAM J. Appl. Math., 35, 2, 260-267 (1978) · Zbl 0391.58014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.